MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device was not shocking properly during an event.The customer advised that personnel attempted to change the joules but that it continued to not work.The customer advised that he had no further details about the reported issue.The customer further advised that there were no adverse effects to the patient as a result of the reported issue.A backup device, also a lifepak 15, was available and used to continue patient care.The customer advised that he had no further information regarding the patient.
 
Additional Manufacturer Narrative
Physio-control evaluated the customer's device and was unable to duplicate the reported issue.Physio downloaded the device's electronic records from the event for review and was able to verify the powered itself off when the shock button was pressed.The device was powered back on and the user was able to successfully deliver a shock less than 2 minutes later.This issue is consistent with an evaluation performed by physio-control performed on another device.When the issue occurs, the device does not deliver energy when prompted and disarms itself after being rebooted.Physio-control replaced the device's therapy pcb assembly to resolve the reported issue.After completing other unrelated repairs, proper device operation was observed through functional and performance testing.The device was returned to the customer for use.Physio-control further evaluated the removed therapy pcb assembly and was unable to determine a further component root cause for the reported issue.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7994870
Report Number0003015876-2018-01764
Device Sequence Number19179140
Product Code MKJ
UDI-Device Identifier00883873872093
UDI-Public00883873872093
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001930
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1